Couldn't find what you looking for?

TRY OUR SEARCH!

Hi everyone,

I have recently been diagnosed with high blood pressure. I am a 45 year old woman. On my mother's side of the family nearly everyone I know died from blood-pressure related illnesses so I am very worried about my blood pressure.

After I was first diagnosed about three years ago, because I was also worried about taking meds, I first tried working with fish oil tablets that seemed to lower the blood pressure for a while. And of course I lowered my salt intake dramatically. I also quit smoking. My blood pressure was 149/94 at that point. My doctor wasn't quite happy but he let me go without the meds. 

Fast forward to now, and my blood pressure was 160/100. So my doctor said it was time for the meds. I went back back because I was feeling dizzy, had heart palpitations, and constantly felt bad basically. I was put on diuretics and when that wasn't enough I was put on diuretics and propranolol which is a beta blocker. I have been taking propranolol for three days now but instead of slowing my heart rate down I wake up in the middle of the night with a heart rate of about 280. I feel so lousy, even to the point where I think I am going to faint. My blood pressure is still exactly the same. 

What should I do now? Is this normal or is something very wrong? Do you think I should call the doctor? I know it takes a little while to adjust to a medication but I am really worried here. 

Please help!

Loading...

OK, that sounds very upsetting! I bet you don't feel at all well! I do recognize this actually. I was on the same beta blocker and called my doctor when my heart started racing, after sticking it out for a few weeks. I was immediately told to stop the beta blockers and put on a different medication instead. I now take Diovan generic and I felt better within a few days. Your symptoms indicate that this is not the right medication for you. Don't wait too long and call your doctor now. You have a right to medication that meets your needs without lots of dangerous side effects.
Reply

Loading...

Hi,

Side effects of propranolol may include:

* Dizziness, lightheadedness, tiredness in the early stages of taking it.
* Nausea and/or vomiting, stomach pains, vision changes, problems falling and staying asleep.
* Serious side effects: Swollen ankles and feet, blue extremities, shortness of breath, fainting, swollen throat or tongue, depression, increased thirst, fever.

In case of serious side effects, including any side effects that have you really worried, as you apparently are, you should call your doctor immediately, on the emergency number if necessary. Do not stop taking propranolol suddenly off your own accord however as this can cause serious health issues.
Reply

Loading...

Hi,

I felt it was only right to come back here and give you an update. It got so bad a few days after I posted this that I did end up calling my doctor's emergency number because I was sure I was going to faint. Long story short, I am now on a different medication and I feel a lot better. This was most likely a severe side effect from my medication, and I will not be using that class of medication again in the future at all. My doctor was lecturing me about waiting to call him. Anyone reading this, if you experience any kind of weird side effect right after starting a new medication, then please do get in touch and don't wait like I did.
Reply

Loading...